Hail, Woodward
- When
- June 27, 4:05 PM CST
- Where
- Woodward County, 1 mi WSW of Woodward
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.425, -99.407
The hail was reported along with an estimated 50 to 60 mph winds.
Scattered thunderstorms developed along a southeastward moving front, with one thunderstorm producing penny-size hail over Woodward county. More thunderstorms developed over Kay and Blaine counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms developed along a southeastward moving front, with one thunderstorm producing penny-size hail over Woodward county. More thunderstorms developed over Kay and Blaine counties. Strong winds produced minor damage to trees and homes near Canton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 1:26 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SAT JUN 27 2009
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ALONG THE COLD
FRONT INTO THIS EVENING WHILE THE FRONT INTERSECTS RICHER MID AND
LOWER-LEVEL MOISTURE ARRIVING FROM THE SOUTHWEST. THE FRONT WILL
CONTINUE ITS SLOW SOUTHEAST MOVEMENT THROUGH THE NIGHT WHEN SOME
AREAS ACROSS NORTHWEST OR NORTH CENTRAL MAY RECEIVE HEAVY
RAINFALL. BY SUNRISE SUNDAY THE FRONT WILL LIKELY BE SOUTH OF THE
RED RIVER HAVING BROUGHT A SLIGHTLY LESS HOT AIRMASS INTO THE
STATE. LESSER RAIN CHANCES EXIST DURING THE DAY SUNDAY NEAR THE
FRONT BEFORE INCREASING SOMEWHAT SUNDAY NIGHT UNDER UPSLOPE FLOW
ACROSS SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF TEXAS. AFTER
MONDAY WEAK NORTHWEST FLOW IS ANTICIPATED ACROSS THE SOUTHERN
PLAINS WITH TEMPERATURES NOT QUIT SO EXTREMELY HIGH AS RECENTLY.
LATER IN THE WEEK NORTHERN OKLAHOMA MAY BE MORE SUSCEPTIBLE TO SOME
RAINFALL FROM WEAK WAVES, BUT PRESENTLY THIS APPEARS THAT IT WILL
BE TO THE NORTH AND EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 91 67 90 / 30 10 10 10
HOBART OK 74 93 67 89 / 40 20 30 10
WICHITA FALLS TX 76 97 68 88 / 10 20 30 20
GAGE OK 67 87 62 92 / 60 10 10 10
PONCA CITY OK 70 90 63 93 / 60 10 10 0
DURANT OK 74 92 68 87 / 10 20 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ007-008-012-013-
019-020-025-026.
TX...NONE.
&&
26/09HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT SAT JUN 27 2009
OKZ004>048-050>052-TXZ083>090-281000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
358 PM CDT SAT JUN 27 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS NORTH OF A LINE FROM ELK CITY...TO WATONGA...TO
STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 11 PM.
IMPACTS...
DAMAGING WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THIS
EVENING.
DISCUSSION...
A COLD FRONT WILL ADVANCE SOUTHEAST ACROSS MUCH OF OKLAHOMA THIS
EVENING AND TONIGHT...AND ACROSS WESTERN NORTH TEXAS AND SOUTHEAST
OKLAHOMA AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED
ALONG AND NORTH OF THE FRONT. SUFFICIENT INSTABILITY WILL DEVELOP
THIS AFTERNOON FOR SEVERE STORMS TO BE POSSIBLE. THE MAIN SEVERE
WEATHER CONCERNS WITH THE STORMS WILL BE DAMAGING WIND GUSTS. DUE TO
ANTICIPATED SLOW MOVEMENT OF THE STORMS...HIGH RAINFALL TOTALS WILL
BE POSSIBLE...WHICH COULD LEAD TO MINOR FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS.
PROBABILITY TABLE...
VALID THROUGH 500 AM CDT SUNDAY JUN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS HEAT
CONDITIONS FOR PARTS OF THE AREA. A HEAT ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS FROM SUNDAY THROUGH MONDAY NIGHT. THERE IS A
POSSIBILITY THAT A FEW OF THE STORMS MIGHT BE SEVERE.
OTHER HAZARDOUS WEATHER...
VERY HOT WEATHER WILL RETURN TOWARD THE END OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 331 PM CDT SAT JUN 27 2009 OKZ009-014-272045- ROGER MILLS OK-ELLIS OK- 331 PM CDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ARNETT AT 330 PM CDT...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THE HEAVY DOWNPOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT SAT JUN 27 2009 OKZ009-010-014-272115- ROGER MILLS OK-WOODWARD OK-ELLIS OK- 344 PM CDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...ROGER MILLS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF SHARON TO 10 MILES SOUTHWEST OF ARNETT AT 344 PM CDT...MOVING EAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH HEAVY DOWNPOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 425 PM CDT SAT JUN 27 2009 OKZ009-272200- ELLIS OK- 425 PM CDT SAT JUN 27 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHEAST OF ARNETT TO 8 MILES SOUTHWEST OF ARNETT AT 425 PM CDT...MOVING NORTHEAST AT 15 MPH. WIND GUSTS AROUND 50 MPH ARE POSSIBLE WITH HEAVY DOWNPOURS.
The Vance AFB radar (KVNX), 120 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
The hail was reported along with an estimated 50 to 60 mph winds.
Penny-size hail was also reported.
Numerous large tree limbs were downed. Minor damage to carports and shingles were also reported. Monetary damage estimates were not available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185677, 185682, 185679, 185681.